MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC 3CG 4F FULL TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC 3CG 4F FULL TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and batch history, applicable previous investigation(s), labeling, applicable manufacturing records, sample analysis and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of wet packaging was confirmed and likely occurred during transit/storage.Five 4fr s/l powerpicc catheter kits were returned for evaluation.All five kits were unopened.No liquid was seen on the outside or inside of the packaging.No water stains were seen on the labels or packaging lidstock.However, ink transfer from the red label on the outer component pouch was seen on all five pouches.This may indicate that the pouches had become wet at some point.The saline syringes in the outer pouch of the kits were confirmed to contain the end caps and were filled with 10ml of fluid.The kits were opened by the investigator and the chloraprep applicators and lidocaine vials were examined.The internal vial on the chloraprep applicators were intact and contained liquid.All lidocaine vials were undamaged and had not been opened.Although the kits were not wet when returned for evaluation, the ink transfer indicated that liquid was likely present on the kits at one point in time.As no damage was seen to the kit components that contain fluid, the liquid was likely from an external source.Possible contributing factors could include environmental sources such as high humidity or precipitation.A review of the manufacturing records showed no evidence that the reported event was associated with the packaging or labeling process.A lot history review (lhr) of reex1081 showed four similar product complaint(s) from this lot number.The complaints for this lot number have been reported from the same facility.
 
Event or Problem Description
It was reported that the packaging of five picc kits were wet.This report addresses the first kit.

Brand Name
POWERPICC 3CG 4F FULL TRAY
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key12291172
Report Number3006260740-2021-03189
Device Sequence Number3181412
Product Code LJS
UDI-Device Identifier00801741034442
UDI-Public(01)00801741034442
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number1174108
Device Lot NumberREEX1081
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/23/2021
Initial Report FDA Received Date08/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;